Advertisement

Discrete & Computational Geometry

, Volume 46, Issue 3, pp 488–499 | Cite as

Roots of Ehrhart Polynomials of Smooth Fano Polytopes

  • Gábor Hegedüs
  • Alexander M. Kasprzyk
Article

Abstract

V. Golyshev conjectured that for any smooth polytope P with dim(P)≤5 the roots z∈ℂ of the Ehrhart polynomial for P have real part equal to −1/2. An elementary proof is given, and in each dimension the roots are described explicitly. We also present examples which demonstrate that this result cannot be extended to dimension six.

Keywords

Lattice polytope Ehrhart polynomial Nonsingular toric Fano Canonical line hypothesis 

References

  1. 1.
    Batyrev, V.V.: Dual polyhedra and mirror symmetry for Calabi-Yau hypersurfaces in toric varieties. J. Algebraic Geom. 3(3), 493–535 (1994) MathSciNetzbMATHGoogle Scholar
  2. 2.
    Beck, M., De Loera, J.A., Develin, M., Pfeifle, J., Stanley, R.P.: Coefficients and roots of Ehrhart polynomials. In: Integer Points Polyhedra—Geometry, Number Theory, Algebra, Optimization. Contemp. Math., vol. 374, pp. 15–36. Am. Math. Soc., Providence (2005) Google Scholar
  3. 3.
    Bey, C., Henk, M., Wills, J.M.: Notes on the roots of Ehrhart polynomials. Discrete Comput. Geom. 38(1), 81–98 (2007) MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Braun, B.: Norm bounds for Ehrhart polynomial roots. Discrete Comput. Geom. 39(1–3), 191–193 (2008) MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Braun, B., Develin, M.: Ehrhart polynomial roots and Stanley’s non-negativity theorem. In: Integer Points Polyhedra—Geometry, Number Theory, Representation Theory, Algebra, Optimization, Statistics. Contemp. Math., vol. 452, pp. 67–78. Am. Math. Soc., Providence (2008) Google Scholar
  6. 6.
    Casagrande, C.: The number of vertices of a Fano polytope. Ann. Inst. Fourier (Grenoble) 56(1), 121–130 (2006) MathSciNetzbMATHGoogle Scholar
  7. 7.
    Ehrhart, E.: Sur un problème de géométrie diophantienne linéaire. II. Systèmes diophantiens linéaires. J. Reine Angew. Math. 227, 25–49 (1967) MathSciNetCrossRefGoogle Scholar
  8. 8.
    Golyshev, V.V.: On the canonical strip. Usp. Mat. Nauk 64(1(385)), 139–140 (2009) MathSciNetGoogle Scholar
  9. 9.
    Hegedüs, G., Kasprzyk, A.M.: The boundary volume of lattice polytopes. arXiv:1002.2815v2 [math.CO]
  10. 10.
    Hibi, T., Higashitani, A., Ohsugi, H.: Roots of Ehrhart polynomials of Gorenstein Fano polytopes. arXiv:1001.4165v1 [math.CO]
  11. 11.
    Macdonald, I.G.: Polynomials associated with finite cell-complexes. J. Lond. Math. Soc. (2) 4, 181–192 (1971) MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Øbro, M.: An algorithm for the classification of smooth Fano polytopes. arXiv:0704.0049v1 [math.CO], classifications available from http://grdb.lboro.ac.uk/
  13. 13.
    Pfeifle, J.: Gale duality bounds for roots of polynomials with nonnegative coefficients. arXiv:0707.3010v2 [math.CO]

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.Johann Radon Institute for Computational and Applied MathematicsAustrian Academy of SciencesLinzAustria
  2. 2.School of Mathematics and StatisticsUniversity of SydneySydneyAustralia

Personalised recommendations